MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN030887
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn (b)(4).
 
Event or Problem Description
The complaint is reported as: "extension line/luer hub separation".The catheter was removed and a picc line was placed.It was reported there was no consequence for the patient.
 
Event or Problem Description
The complaint is reported as: "extension line/luer hub separation" the catheter was removed and a picc line was placed.It was reported there was no consequence for the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen cvc for evaluation.Signs of use in the form of biological material were observed inside the extension lines.Visual analysis revealed that the distal extension line contained a hole directly adjacent to the luer hub.Microscopic examination confirmed the hole.No other defects or anomalies were observed.The total catheter length measured 622 mm, which is not within the specification limits of 207-227 mm per the catheter graphic.This aligns with information received from the sales rep that the hospital returned the incorrect sample.The distal extension line inner diameter measured 0.056", or 1.4224 mm, which is within the specification limits of 1.42-1.50 mm per the extension line extrusion graphic.The distal extension line outer diameter measured 2.198 mm, which is within the specification limits of 2.13-2.21 mm per the extension line extrusion graphic.A lab inventory syringe was used to inject water through all three extension lines per ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." when injecting the distal lumen, water was observed exiting out of the hole in the extension line.No defects or anomalies were observed when injecting the proximal and medial lumens.A manual tug test confirmed that all three extension lines were secure within their respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of an extension line leak was confirmed by functional and visual inspection of the returned sample.The distal extension line contained a tear adjacent to the luer.A device history record review was performed based on sales history, and no relevant findings were identified.Even though the incorrect catheter was returned, a capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The root cause of this issue has not yet been determined.Teleflex will continue to monitor and trend reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11679723
Report Number3006425876-2021-00314
Device Sequence Number19606850
Product Code DQY
UDI-Device Identifier00801902000606
UDI-Public00801902000606
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN030887
Device Catalogue NumberCV-15703-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED